advertisement
Question
Posted by: Patrick | 2012/01/25

High Blood Pressure

Hi Doc, in the past six months I have been working hard at the gym to reduce weight (managed to thin down to 90 kg''s from 105+) and change in lifestyle. My BMI also decreased to 23 from above 30%. Importantly, my BP readings were once up to 181/104 which I understand were very high. I was once hospitalised 18 months ago for an abnormally high heart beat and was diagnosed with HBP. The BP readings are currently between 113/81 and 123/74.

With the current BP readings, does this mean the HBP diagnosis is reversed? I am a 46 year old African male.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCardiologist

Dear Patrick

I think I have already answered your question. Your blood pressure came down beautifully with weight loss and is now well within normal limits. Your story shows (a) the common and important link between weight and blood pressure, and (b) that high blood pressure can be reversed or cured simply with lifestyle changes and not just with medication. Your blood pressure is now well within normal limits. If you are taking medication I would suggest that with your doctor’s permission you should gradually withdraw it while continuing to check your blood pressure. If you can maintain your weight loss there is a high probability that you will not need any blood pressure medication at all.

Many congratulations, your weight loss is an example to us all

Best wishes,
JT

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: HANNETJIE | 2012/02/17

IS MED BILOCOR 5MG TABLETTS GOOD FOR HIGH BLOOD PRESSURE

Reply to HANNETJIE
Posted by: HANNETJIE | 2012/02/17

please can u help me with this. my husband get answer for his problem, every day headache. doct said it is high blood pressure. gave hom bilocor 5mg. from when does this med will start working, and will feel results of this med.

Reply to HANNETJIE

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement